David's having kind of a rough time of things right now. He's got a bit of a sore throat and a headache. I cannot fathom how his throat hurts, he's taking so many different pain meds it doesn't seem possible but there it is. I'm glad the pain meds don't usually knock him out too much but even if they did it would be ok, it's so awful to see him in pain, I would rather see him sleeping just because I know he isn't hurting in his sleep.
Yesterday they told us his protime (blood thinness) is at 5.4 YIKES! It's supposed to be between 2 and 2.5. When he got home from treatment he passed quite a bit of blood in a little bit of urine, not too surprising but quite unsettling. Actually he's not passing much urine at all compared to how much fluid he's had. No Bueno. His stomach is distended and he's not feeling well although thankfully he can't really FEEL anything but pressure in his stomach. We're wondering if the steroids are causing edema, that happened last time he was on steroids but his previous dose was larger than the one he's on now. All of this is "wait and see". I called to talk to the hospice nurse last night and she's coming to visit today but there really is not a whole lot they can do for him besides try to make him comfortable.
Remembering back to his time in the hospital it seems that there isn't a whole lot they can do for him there either so at least he gets to be uncomfortable at home rather than at a hospital where they do most of, if not all, the same stuff we can do for him at home.
Actually if we reflect back a year (why on earth do we do this to ourselves?) Today is the day before he lost feeling in his arms. So basically, a year ago tomorrow is the first day they didn't think he'd make it through the day. Yesterday a friend asked me how he was doing. I said he's not feeling great and they said, "Well considering they thought he was going to die a year ago I'd say he's doing pretty well" HA! TRUE! It's all in the perspective, right? It was good to get that reminder.
So today I'm cutting back his steroid to one dose instead of two (I decided, the nurse/doctor can tell me differently later) and his warfarin, and I'm going to stay in my pajamas until I absolutely have to get dressed because it's just one of those days.